MAUDE Adverse Event Report: KARL STORZ SE & CO. KG KOH AXIAL NEEDLE HOLDER

KARL STORZ SE & CO. KG KOH AXIAL NEEDLE HOLDER
Model Number 26173ML
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received by the factory.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): tip of the instrument broke off in the patient during the suturing process.Tip could be digitally palpated, and salvaged by incision expansion.The tip was found under the muscle.
 
Additional Manufacturer Narrative
The tip of the needle holder has broken off - the broken surfaces are partially discolored, which indicates an earlier damage.The shaft of the instrument is also bent in several directions.The broken tip was not provided.The affected instrument should no longer have been used due to the bending.The instrument was in use for 9 years.The second instrument mentioned shows identical damage, but the tip is bent and not yet broken.

Brand Name
KOH AXIAL NEEDLE HOLDER
Common Device Name
NEEDLE HOLDER
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
susie chen
2151 e. grand avenue
el segundo, CA 90245-5017
4242188201
MDR Report Key10597472
Report Number9610617-2020-00103
Device Sequence Number13751052
Product Code GCJ
UDI-Device Identifier04048551098455
UDI-Public4048551098455
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K951625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173ML
Device Catalogue Number26173ML
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer08/26/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown